# SDR CA050927004

- Difficulty date: September 20, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Emb ERJ 170-100
- System (JASC): 3240 · Landing Gear Brake System
- Part: Lock
- Condition: Broken
- Location: Mlg Brake
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IT IS OBVIOUS THAT THIS AC EXPERIENCED A LOCKED BRAKE CONDITION FOR WHATEVER REASON. A MEMBER OF THE SIDE STAY LOCKING ARM IS BROKEN IN TWO. THERE IS NO PART MISSING, NORMALLY 2 PARTS SHOULD BE TOGETHER. PROXIMITY SENSOR IS ALSO VISIBLE. BRAKING EVENT WOULD NOT HAVE RESULTED IN BREAKAGE OF THIS LINK, WHAT BROKE IT SEEMS TO BE APIECE OF TREAD FROM THE TIRE. A BLACK TIRE MARK IS VISIBLE ON PARTS NEXT TO RUPTURE.  TIRE TREAD FAILURE SHOULD NOT CAUSE RUPTURE OF A PRINCIPAL STRUCTURAL ELEMENT OF A LANDING GEAR. IF TREAD FAILURE WOULD OCCUR ON TAKE-OFF, IT COULD RESULT IN A COLLAPSE OF LANDING GEAR AT HIGH SPEED WHICH MIGHT NOT BE JUST AN INCIDENT. HAVE BEEN TOLD THAT TREAD FAILURE IS NOT UNCOMMON ON THAT AIRCRAFT.
